Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 19, NWS Brownsville, TX

November 30, 20068 counties in Texas

NWS Brownsville, TX issued this wind advisory at Nov 30, 2006, 8:04 AM CST for 8 counties in Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 8:04 AM CST (14:04 UTC)
Expired
Nov 30, 2006, 8:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 301404
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 AM CST THU NOV 30 2006

...WIND ADVISORY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS...

.A VERY STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS LATE
THIS MORNING. IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS WILL
SPREAD OVER THE REGION INCREASING INTO THE 25 TO 35 MPH RANGE WITH
SOME GUSTS UP TO 40 MPH. THESE VERY STRONG WINDS WILL PERSIST INTO
THE AFTERNOON AND EARLY EVENING HOURS EVENTUALLY DIMINISHING LATER
TONIGHT.

TXZ248>257-302215-
/O.NEW.KBRO.WI.Y.0019.061130T1404Z-061201T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
804 AM CST THU NOV 30 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED ACROSS ALL OF DEEP SOUTH TEXAS TODAY AND EARLY THIS
EVENING IN THE WAKE OF A STRONG COLD FRONT MOVING THROUGH THE 
REGION. THESE STRONG NORTHWEST WINDS WILL EVENTUALLY DIMINISH
AFTER SUNSET THIS EVENING FALLING INTO THE 10 TO 15 MPH RANGE
LATER TONIGHT.  

AREAS OF BLOWING DUST...ESPECIALLY NEAR FARM LAND...COULD LOWER
VISIBILITIES INTO THE 3 AND 5 MILE RANGE TODAY. SOME FLYING DEBRIS 
IS ALSO POSSIBLE WHICH COULD BE A DRIVING HAZARD. 

THE STRONG WINDS EXPECTED TODAY CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN
TRAVELING TODAY.

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:00 AM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Nov 30, 3:00 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CST THU NOV 30 2006

.DISCUSSION...COLD FRONT MOVING SOUTH ACROSS CENTRAL TEXAS THIS
MORNING AT 20 TO 25 MPH...NEAR SAN ANTONIO AT 3 AM. THE FRONT SHOULD
MOVE ACROSS DEEP SOUTH TEXAS DURING DAYLIGHT...REACHING BRO AROUND
NOON. SIGNIFICANT WEATHER AND WINDS SEEM TO BE LOSING PUNCH FROM
THAT OF A FEW HOURS AGO. NORTHERN SECTIONS HAVE MOST LIKELY SEEN
THEIR HIGH TEMPERATURES FOR TODAY...WHILE SOUTHERN SECTIONS WILL BE
ABLE TO INCREASE A FEW DEGREES THIS MORNING UNTIL FROPA.

SHOULD SEE SOME CLEARING IN THE WAKE OF THE FRONT...AND TEMPERATURES
IN THE 30S EXPECTED OVERNIGHT...BUT SHOULD AVOID FREEZING AT THIS
WRITING.

THE NEXT SURGE OF HIGH PRESSURE/COLD AIR IS EXPECTED EARLY
SUNDAY...WITH AN INCREASE IN CLOUD COVER AND RAIN CHANCES FOR A FEW
DAYS AFTER. HIGH TEMPERATURES MAY OCCUR BETWEEN MIDNIGHT AND 6 AM
SUNDAY MORNING. BACK DOOR TYPE THIRD FRONT APPROACHES ON WEDNESDAY
OF NEXT WEEK.
&&

.PREV DISCUSSION...ISSUED AT 800 PM CST WED NOV 29 2006...CF THRU
LBB NOW...HEADING FOR FROPA IN MFE/HRL AROUND 11 AM THU...BRO NEAR
NOON. SUM SHRAS FIRING ALONG DRYLINE TROF...AHEAD OF THE MAIN BODY
OF COLD AIR NOW. XPCT SCT SHRAS/FEW EMBEDDED TSTMS WITH FROPA...THEN
QUICK CLEARING. MDLS REMAIN CONSISTENT IN ALL MASS FIELD MAGNITUDES
AND TIMING...WITH VERY FIRST FRAMES OF THE 00Z NAM12 SHOWING WND
SHIFT ONLY EXPERIENCED IN WRN VLY BY 10 AM THU...SIMILAR TO 18Z RUN.
&&

.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 14 KNOTS
GUSTING TO NEAR 18 KNOTS...AND SEAS SLIGHTLY OVER 6 FEET WITH A
PERIOD OF 7 SECONDS AT 01 CST/07 UTC. A COLD FRONT IS FORECAST TO
PASS THROUGH THE LOWER TEXAS COAST AROUND NOON TODAY. HAZARDOUS
WINDS AND SEAS WILL PRECEDE THE FRONT EARLY TODAY AND WILL CONTINUE
IN THE WAKE OF THE FRONT LATER TODAY THROUGH FRIDAY AFTERNOON.
MARINE CONDITIONS WILL BECOME MORE FAVORABLE FRIDAY NIGHT THROUGH
SATURDAY...BUT ANOTHER COLD FRONT WILL INCREASE WINDS AND SEAS FOR
SUNDAY THROUGH TUESDAY.
&&

.AVIATION...BREEZY TO WINDY CONDITIONS WILL PREVAIL WITHIN DEEP
SOUTH TEXAS THROUGH THE NEXT 24 HOURS DUE TO THE PASSAGE OF A COLD
FRONT.
&&

.FIRE WEATHER...AS A COLD FRONT MOVES THROUGH THE AREA TODAY...
BREEZY TO WINDY NORTHWEST TO NORTH WINDS WILL COMBINE WITH LOW
HUMIDITY OVER WESTERN SECTIONS TO RESULT IN CONDITIONS CONDUCIVE TO
EXTREME FIRE BEHAVIOR. BURN BANS ARE IN EFFECT FOR STARR AND HIDALGO
COUNTIES.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            76 44 63 49 68 62 / 30 00 00 00 10 50
BROWNSVILLE        79 43 63 47 69 62 / 30 00 00 00 10 40
FALFURRIAS         73 41 63 45 67 51 / 40 00 00 00 10 50
HARLINGEN          75 40 63 46 67 61 / 30 00 00 00 10 40
HEBBRONVILLE       71 36 62 43 67 51 / 30 00 00 00 10 40
MCALLEN            72 39 62 45 68 59 / 30 00 00 00 05 20
PORT ISABEL        72 46 63 52 68 62 / 20 00 00 00 10 50
RIO GRANDE CITY    71 37 63 44 67 56 / 20 00 00 00 00 30
SOUTH PADRE ISLAND 77 51 63 57 68 63 / 30 00 00 00 10 50
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ150-155-170-175 UNTIL 18Z TODAY.
SCA GMZ130-132-135 18Z TODAY TO 03Z FRIDAY.
GALE WARNING GMZ150-155-170-175 18Z TODAY TO 09Z FRIDAY.
SCA GMZ150-155-170-175 09Z FRIDAY TO 18Z FRIDAY.
&&

54/66

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Nov 30, 4:30 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 AM CST THU NOV 30 2006

TXZ248>257-011200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
430 AM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND DUE TO HAZARDOUS SEAS. A GALE
WARNING IS IN EFFECT FOR THESE WATERS FROM NOON TODAY THROUGH LATE
TONIGHT DUE TO WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
LAGUNA MADRE FROM NOON TODAY THROUGH THIS EVENING DUE TO WINDS.
AND...A HIGH RISK OF RIP CURRENTS EXISTS FOR THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA DUE TO WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY MORNING FOR THE GULF OF
MEXICO WATERS EAST OF PADRE ISLAND DUE TO HAZARDOUS SEAS. MARINE
CONDITIONS WILL BECOME MORE FAVORABLE FRIDAY AFTERNOON THROUGH
SATURDAY...HOWEVER...A REINFORCING SURGE OF COLD AIR ALONG THE LOWER
TEXAS COAST WILL BRING SMALL CRAFT ADVISORY WINDS AND SEAS TO THE
ADJACENT COASTAL WATERS SUNDAY THROUGH WEDNESDAY. AND...A MODERATE
TO HIGH RISK OF RIP CURRENTS WILL OCCUR AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA THROUGH MUCH OF THE FORECAST PERIOD DUE
TO WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:21 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr
Nov 30, 3:58 AM CSTMarine Weather StatementBRO8 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.